Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 10, 2013, 3:32 AM CST for Williamson County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2013, 3:32 AM CST (09:32 UTC)
- Expired
- Feb 10, 2013, 4:15 AM CST
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 34 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 3:45 AM CST | HAIL 0.88 | Jarrell, TX | DIME TO NICKEL SIZE HAIL |
| Feb 10, 3:54 AM CST | HAIL 0.5 | 1 N Jarrell, TX | HAIL IN TORRENTIAL RAIN STORM. RELAYED BY MEDIA. |
| Feb 10, 3:54 AM CST | HAIL 1 | 1 N Jarrell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 1:33 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 728 m²/s²
- 0-3 km storm-relative helicity
- 777 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
642
WUUS54 KEWX 100932
SVREWX
TXC491-101015-
/O.NEW.KEWX.SV.W.0005.130210T0932Z-130210T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CST SUN FEB 10 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILLIAMSON COUNTY...
* UNTIL 415 AM CST.
* AT 326 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY
HILL...OR 10 MILES WEST OF SERENADA...AND MOVING NORTHEAST AT 55
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE ANDICE...GEORGETOWN DAM...SUN
CITY...GEORGETOWN...FLORENCE...WEIR AND JARRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED ROTATION WITHIN THIS STORM. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SUNDAY MORNING FOR
SOUTH CENTRAL TEXAS.
&&
LAT...LON 3089 9780 3086 9762 3075 9734 3056 9788
3067 9798
TIME...MOT...LOC 0929Z 239DEG 46KT 3069 9782
$$1 follow-up statement
488
WWUS54 KEWX 101013
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CST SUN FEB 10 2013
TXC491-101022-
/O.EXP.KEWX.SV.W.0005.000000T0000Z-130210T1015Z/
WILLIAMSON TX-
413 AM CST SUN FEB 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILLIAMSON COUNTY
WILL EXPIRE AT 415 AM CST...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SUNDAY MORNING FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3089 9780 3086 9762 3075 9734 3056 9788
3067 9798
TIME...MOT...LOC 1012Z 239DEG 46KT 3097 9727
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 3:19 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 10, 3:19 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 AM CST SUN FEB 10 2013 .DISCUSSION... ONGOING CONVECTION THIS MORNING. A COLD FRONT STRETCHED FROM STEPHENVILLE TO SONORA IS POISED TO ENTER OUR NORTHERN BORDER. THERE ARE TWO AREAS OF CONVECTION. A SQUALL LINE AHEAD OF THE FRONT IS PRODUCING THUNDERSTORMS FROM GILLESPIE TO BURNET COUNTIES. THESE STORMS HAVE PRODUCED LARGE HAIL. THE OTHER LINE OF THUNDERSTORMS IS ALONG THE FRONT AND WILL BEGIN MOVING INTO EDWARDS COUNTY AND SPREAD EASTWARD OVER THE NEXT SEVERAL HOURS. A TORNADO WATCH IS IN EFFECT FOR THE AREA NORTH OF A LINE FROM ROUGHLY BARKSDALE IN REAL COUNTY TO SEGUIN. THIS INCLUDES THE AUSTIN METRO AREA...BUT NOT SAN ANTONIO. EXPECT SOME SEVERE STORMS AND POSSIBLE TORNADOES UNTIL AROUND 9 AM. THE FRONT SHOULD BE THROUGH OUR CWA BY AROUND NOON. THIS WILL BRING AN END TO ANY PRECIP TODAY. THE FRONT WILL STALL AROUND OUR SOUTHERN BORDER AND LINGER IN THE AREA FOR THE NEXT SEVERAL DAYS. THIS WILL MEAN CHANCES FOR RAIN MON AND TUES WITH THE BEST CHANCE MON NIGHT. BY WED THE UPPER TROUGH WILL MOVE THROUGH AND CLEAR THE FRONT OUT OF THE REGION ENDING ANY RAIN CHANCES. THIS WILL ALSO USHER IN SOME COOLER AIR AND TEMPS THROUGH THE END OF THE WEEK WILL BE NEAR NORMAL. && .FIRE WEATHER... DRIER AIR WILL MOVE IN BEHIND THE COLD FRONT THIS AFTERNOON AND RELATIVE HUMIDITY WILL DROP BELOW 20 PERCENT OVER MOST OF THE AREA WEST OF I-35. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS. WINDS WILL BE MAINLY AROUND 10 MPH. MONDAY WILL SEE RELATIVE HUMIDITY RECOVER WITH COOLER TEMPS. THEN AS TEMPS INCREASE THROUGH THE MIDDLE OF THE WEEK...RELATIVE HUMIDITY WILL AGAIN DROP TO CRITICAL LEVELS OVER THE WESTERN THIRD OF THE FORECAST AREA. THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS EACH AFTERNOON TUESDAY... WEDNESDAY...AND THURSDAY. THE AREA OF THE ELEVATED CONDITIONS WILL SHRINK TO THE WEST EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 52 69 52 68 / 70 10 20 50 30 AUSTIN BERGSTROM INTL AIRPORT 75 48 68 49 68 / 70 10 20 50 30 NEW BRAUNFELS MUNI AIRPORT 75 51 68 51 71 / 70 10 20 50 30 BURNET MUNI AIRPORT 71 47 68 48 65 / 70 - 20 50 30 DEL RIO INTL AIRPORT 74 50 75 53 70 / 30 - - 30 - GEORGETOWN MUNI AIRPORT 73 48 68 49 65 / 70 10 20 50 40 HONDO MUNI AIRPORT 77 50 70 52 71 / 50 10 20 50 10 SAN MARCOS MUNI AIRPORT 74 51 67 52 69 / 70 10 20 50 30 LA GRANGE - FAYETTE REGIONAL 75 54 68 54 69 / 60 20 30 50 50 SAN ANTONIO INTL AIRPORT 75 52 68 53 70 / 60 10 20 50 20 STINSON MUNI AIRPORT 76 53 68 54 70 / 60 10 20 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...05
Hazardous weather outlook, Feb 9, 7:38 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 738 PM CST SAT FEB 9 2013 TXZ171>173-183>194-202>209-217>225-228-101345- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 738 PM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE TONIGHT THROUGH SUNDAY MORNING GENERALLY NORTH OF A LINE FROM HARPER TO NEW BRAUNFELS TO LEXINGTON. THE MAIN CONCERNS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON GENERALLY NORTH AND WEST OF A LINE FROM BURNET TO KERRVILLE TO CARRIZO SPRINGS. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT WITH NORTHWEST WINDS OF 10 TO 15 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 10, 12:53 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CST SUN FEB 10 2013
TXZ186-188-100730-
GILLESPIE-KERR-
1253 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND SOUTHWESTERN
GILLESPIE COUNTIES UNTIL 130 AM CST...
AT 1250 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KERR WILDLIFE MANAGEMENT AREA...OR 24 MILES
WEST OF KERRVILLE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUNT...
MOUNTAIN HOME...
WALTONIA...
INGRAM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3005 9913 2994 9963 3011 9969 3027 9942
3030 9925
TIME...MOT...LOC 0652Z 244DEG 35KT 3010 9951Local storm report, Feb 10, 1:30 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM HAIL 14 W FREDERICKSBURG 30.27N 99.11W
02/10/2013 E1.50 INCH GILLESPIE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300057
BFLocal storm report, Feb 10, 2:16 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
216 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM HAIL 2 W INKS LAKE STATE PAR 30.72N 98.41W
02/10/2013 E1.50 INCH LLANO TX TRAINED SPOTTER
HAIL FELL FOR 11 MINUTES. LARGEST 1.5 INCHES.
&&
EVENT NUMBER EWX1300058
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 12:53 AM CST | Special Weather Statement | EWX | Kerr | 37 min |
| Feb 10, 1:23 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 52 min |
| Feb 10, 1:30 AM CST | Severe Thunderstorm Warning | EWX | Burnet, Llano | 45 min |
| Feb 10, 2:06 AM CST | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 54 min |
| Feb 10, 2:09 AM CST | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 51 min |
| Feb 10, 3:40 AM CST | Tornado Warning | EWX | Williamson | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.